Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 111, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2021, 4:28 PM EDT for 11 counties in Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 1, 2021, 5:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Essex County, VA, Gloucester County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, Northumberland County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:40 PM EDT | TSTM WND DMG | 1 Wsw Morattico, VA | TREE DOWN ON A RESIDENCE IN MORATTICO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WUUS51 KAKQ 012028
SVRAKQ
VAC057-073-095-097-101-103-115-119-127-133-159-012130-
/O.NEW.KAKQ.SV.W.0111.210701T2028Z-210701T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
428 PM EDT Thu Jul 1 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northern Gloucester County in eastern Virginia...
Southeastern King and Queen County in east central Virginia...
Middlesex County in eastern Virginia...
Central Northumberland County in eastern Virginia...
Southeastern Richmond County in east central Virginia...
Eastern New Kent County in east central Virginia...
Northern Mathews County in eastern Virginia...
Southeastern King William County in east central Virginia...
Northwestern James City County in southeastern Virginia...
Southeastern Essex County in east central Virginia...
Lancaster County in eastern Virginia...
* Until 530 PM EDT.
* At 427 PM EDT, severe thunderstorms were located along a line
extending from near Little Plymouth to Barhamsville, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* Locations impacted include...
Gloucester Courthouse, West Point, Kilmarnock, Urbanna, Fair Port,
Norge, Robley, King And Queen Court House, Deltaville, Toano,
Lancaster, White Stone, Saluda, Jamaica, Hartfield, Blakes,
Morattico, Wicomico Church, Gwynn and Church View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3792 7628 3789 7629 3788 7628 3748 7626
3734 7687 3737 7688 3735 7691 3737 7690
3739 7692 3740 7691 3740 7693 3739 7694
3740 7694 3773 7693 3795 7634
TIME...MOT...LOC 2027Z 248DEG 26KT 3770 7679 3743 7685
HAIL...1.00IN
WIND...60MPH
$$
MRD2 follow-up statements
499
WWUS51 KAKQ 012046
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
446 PM EDT Thu Jul 1 2021
VAC095-101-127-012055-
/O.CAN.KAKQ.SV.W.0111.000000T0000Z-210701T2130Z/
New Kent VA-King William VA-James City VA-
446 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEW KENT...
SOUTHEASTERN KING WILLIAM AND NORTHWESTERN JAMES CITY COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central Virginia.
LAT...LON 3792 7628 3748 7626 3747 7629 3751 7679
3756 7678 3757 7680 3759 7679 3759 7682
3760 7681 3762 7685 3774 7691 3795 7634
TIME...MOT...LOC 2045Z 248DEG 29KT 3774 7674 3785 7629
$$
VAC057-073-097-103-115-119-133-159-012130-
/O.CON.KAKQ.SV.W.0111.000000T0000Z-210701T2130Z/
Gloucester VA-King and Queen VA-Middlesex VA-Northumberland VA-
Richmond VA-Mathews VA-Essex VA-Lancaster VA-
446 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GLOUCESTER...SOUTHEASTERN KING AND QUEEN...MIDDLESEX...
CENTRAL NORTHUMBERLAND...SOUTHEASTERN RICHMOND...NORTHERN MATHEWS...
SOUTHEASTERN ESSEX AND LANCASTER COUNTIES...
At 445 PM EDT, severe thunderstorms were located along a line
extending from near Jamaica to Fair Port, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
West Point, Kilmarnock, Urbanna, Fair Port, Deltaville, Robley,
Lancaster, White Stone, Morattico, Saluda, Wicomico Church, Jamaica,
Gwynn, Church View, Hartfield, Glenns, Blakes, Little Plymouth,
Shacklefords and Byrdton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 7628 3748 7626 3747 7629 3751 7679
3756 7678 3757 7680 3759 7679 3759 7682
3760 7681 3762 7685 3774 7691 3795 7634
TIME...MOT...LOC 2045Z 248DEG 29KT 3774 7674 3785 7629
HAIL...0.75IN
WIND...60MPH
$$
MRD335
WWUS51 KAKQ 012110
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
510 PM EDT Thu Jul 1 2021
VAC057-073-097-115-119-012119-
/O.CAN.KAKQ.SV.W.0111.000000T0000Z-210701T2130Z/
Gloucester VA-King and Queen VA-Middlesex VA-Mathews VA-Essex VA-
510 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...MIDDLESEX...NORTHERN MATHEWS AND
SOUTHEASTERN ESSEX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central Virginia.
LAT...LON 3792 7629 3792 7628 3790 7628 3789 7629
3789 7628 3788 7629 3765 7627 3767 7656
3774 7659 3776 7661 3777 7665 3779 7665
3781 7661 3781 7664 3780 7665 3784 7665
3795 7634
TIME...MOT...LOC 2109Z 248DEG 26KT 3780 7655 3791 7610
$$
VAC103-133-159-012130-
/O.CON.KAKQ.SV.W.0111.000000T0000Z-210701T2130Z/
Northumberland VA-Richmond VA-Lancaster VA-
510 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL NORTHUMBERLAND...SOUTHEASTERN RICHMOND AND LANCASTER
COUNTIES...
At 509 PM EDT, severe thunderstorms were located along a line
extending from near Morattico to 6 miles southwest of Tylerton,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Kilmarnock, Fair Port, Robley, Lancaster, Morattico, Wicomico Church,
Byrdton, Regina, Mollusk, Senora, Avalon, Brook Vale, Nuttsville,
Bertrand, Reedville, Belle Isle State Park, Millenbeck, Edwardsville,
Christ Church and Rehoboth Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 7629 3792 7628 3790 7628 3789 7629
3789 7628 3788 7629 3765 7627 3767 7656
3774 7659 3776 7661 3777 7665 3779 7665
3781 7661 3781 7664 3780 7665 3784 7665
3795 7634
TIME...MOT...LOC 2109Z 248DEG 26KT 3780 7655 3791 7610
HAIL...0.75IN
WIND...60MPH
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 1, 3:22 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
322 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A trough of low pressure moves southeast across Virginia tonight.
Low pressure and associated cold front will move across the area
Friday, bringing numerous showers and thunderstorms with locally
heavy downpours. High pressure builds into the area from the
northwest over the holiday weekend through early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 320 PM EDT Thursday...
Svr tstm watch thru 00Z as tstms have quickly dvlpd along the
leading sfc trof. This activity continues for the next svrl hrs due
to addntl convection forming on outflow boundaries. Latest data
shows the svr threat diminishing by 00Z due to loss of dytme heating.
FF guidance remains high so no watch anticipated this eve although
there could be local minor flooding issues under any downpour.
The actual cold front drops se across the local area later tonite
which becomes located beneath the RRQ of a strengthening upper level
jet. The threat for some training echoes dvlps late tonite into Fri
morning as a weak wave of low pres moves east along it. Latest guid
is now a bit faster to take the systm se Fri aftrn, thus ending the
heavy rain threat svrl hours earlier than thought yesterday. In
fact, models are showing svrl rounds of pcpn tonite and Fri instead
of a longer period of hvy rain which would lead to ff issues. Lows
mid 60s-lwr 70s.
The steadiest pcpn pushes se Fri aftrn, but addntl convection is
progged behind the initial batch Fri aftrn across the east. This
will mostly depend on whether any breaks/heating can occur. Cooler
with highs arnd 80.
Upshot here and after coord with surrounding offices, decided not to
issue any ff watch at this time, although there could be some minor
urban issues Fri across the se. A good soaking expected with QPF
btwn 1.5 to 2.25 inches.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Thursday...
Convection tapers off NW-SE after midnite Fri nite as the systm
pushes offshore. Highest PoPs across the se during the eve with
skies bcmg pt cldy aftr midnite. Cooler with lows from the mid 50s
NW to mid 60s SE.
Models show a secondary s/w rotating around the upr trof Sat. Best
support for any pcpn remains ne of the local area, but still enuf
lingering moisture for at least slght chc late day PoPs ivof the lwr
Md ern shore. High pressure to the west allows drier air to filter
into the Piedmont then towards the coast. Thus, pt/mstly sunny Sat
with highs upr 70s-lwr 80s. Fair to pt cldy Sat nite. Lows 60-65.
Mstly sunny and a bit warmer for Independecne Day as high pres
settles across the se. Highs 80-85. Fair to pt cldy and dry Sun
nite. Lows mid-upr 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 130 PM EDT Thursday...
High pressure dominates Mon thru Wed. Moisture limited Mon/Tue but
slowly returns Wed. Kept Mon/Tue dry but will carry low chc PoPs Wed
aftrn. Summer heat returns with highs each day upr 80s-lwr 90s. Lows
upr 60s-lwr 70s. It remains too early to speculate on any tropical
scenarios depicted by individual deterministic models from Elsa
at this time. Will go with chc PoPs Thurs. Highs in the 80s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...
VFR condition will quickly deteriorate as the aftrn wears on as
tstms dvlp then track ese across the area. Look for CIGS to drop
to MVFR at times with lcl IFR VSBYS in heavy downpours. SW winds
15-20 kts this aftrn. Added Gusts to btwn 30-40 KTS at RIC/SBY
given the threat for svr storms thru 00Z. Kept gusts to 30 kts
at PHF/ORF as the latest data shows that convection may not get
there until after 23Z. ECG stays dry thru most of the eve.
Low pressure and assctd cold front drop south into the area tonite.
Adundant moisture will lead to widespread rain/tstms thru the nite
and Fri as the systm is slow to move offshore. Look for lcl IFR
CIGS late tonite along with lclly heavy rainfall.
OUTLOOK...
The front will be slow to push se of the area Fri nite with a
continuation of showers/tstms and degraded flight conditions.
High pressure brings a return to dry conditions with VFR flying
weather through the weekend and into early next week.
&&
.MARINE...
As of 400 AM EDT Thursday...
Changes are in the cards today as the persistent upper ridge
and surface high pressure are displaced to the east and
southeast with the approach of an upper level trough from the
NW. The pressure gradient remains rather steep early this
morning between a lee trough of low pressure over inland areas
and the departing surface high offshore. Winds are generally
from the WSW at 10-15 kt with a few gusts to 20 kt noted at
elevated sites. Waves are 1-3 ft in the Ches Bay with seas 2-4
ft offshore.
SW winds decrease a bit later this morning but should continue
in the 10-15 kt range in the Bay/rivers and 15-20 kt offshore
and in the Currituck Sound as the gradient sharpens later this
afternoon. Confidence in small craft conditions is high enough
to raise headlines for the coastal waters (mainly for seas 4-6
ft) and the Currituck Sound (winds ~20 kt with gusts to 25 kt)
with this forecast package. More uncertainty exists regarding
the wind magnitude for the Ches Bay and tidal rivers, so will
hold off on any headlines for these areas. However, SW winds are
forecast to remain around 15 kt with a few gusts to 20 kt in
the Bay and lower James river this evening and tonight.
Scattered to numerous showers and thunderstorms are expected to
form inland by mid to late afternoon and spread east and south
across the waters this evening and tonight. Locally higher
winds/waves/seas can be expected to accompany the stronger
thunderstorm cores. Weaker SW flow is expected on Friday with
continued chances for showers and thunderstorms (especially near
and south of the VA/NC border). The cold front is expected to
cross the waters Friday night into Saturday morning with
improving marine conditions for the remainder of the holiday
weekend as winds turn NW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for ANZ633-656-658.
Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RHRHazardous weather outlook, Jul 1, 3:50 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 350 PM EDT Thu Jul 1 2021 MDZ021>025-VAZ048-060>062-064-067>069-075>078-080>086-089-090-099- 100-509>525-022000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Surry-James City-Accomack-Northampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 350 PM EDT Thu Jul 1 2021 ...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are likely across the area this afternoon through Friday. Locally heavy rainfall is expected, and a few strong to severe thunderstorms are possible this afternoon and early evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ065-066-079-087-088-092-093-095>098-022000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg- Brunswick-Greensville-Sussex-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- 350 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to spread across the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms continue Friday. Locally heavy rainfall is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 3:41 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT Thu Jul 1 2021
VAZ066>068-079-080-012030-
Lunenburg-Nottoway-Dinwiddie-Amelia-Brunswick-
341 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LUNENBURG...
SOUTHERN NOTTOWAY...WESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES...
At 341 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Blackstone to near Dundas to 7 miles
northeast of South Hill. Movement was northeast at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Blackstone, Kenbridge, McKenney, Wilsons, Fort Pickett, Dundas, North
Wellville, Irby, Gills Corner, Ammon, Murdocks, Forkland, Darvills,
Wellville, Dominy Corner, Hebron, Blackstone Airport, Rawlings,
Barrows Store and Lafoon Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 7770 3712 7763 3694 7770 3684 7812
3691 7813 3706 7815
TIME...MOT...LOC 1941Z 242DEG 25KT 3708 7803 3695 7800 3683 7807
MillerLocal storm report, Jul 1, 3:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 SW MEADOWVILLE 37.34N 77.35W
07/01/2021 CHESTERFIELD VA NWS EMPLOYEE
LARGE TREES SNAPPED.
&&
MRDSpecial weather statement, Jul 1, 4:07 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
407 PM EDT Thu Jul 1 2021
VAZ064-511-517-012100-
Western King William-Western Hanover-Caroline-
407 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...
At 407 PM EDT, a strong thunderstorm was located over Montpelier, or
9 miles west of Randolph Macon College, moving east at 25 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
This storm will be near...
Ashland and Randolph Macon College around 430 PM EDT.
Kings Dominion around 435 PM EDT.
Hanover and Dawn around 445 PM EDT.
Mangohick around 500 PM EDT.
Other locations impacted by this storm include Gilman, Calno, Oliver,
Burruss Corner, Gum Tree, Coatesville, Goodall, Doswell, Penola and
Noel.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and east central Virginia.
LAT...LON 3802 7731 3777 7723 3777 7734 3778 7733
3779 7733 3779 7735 3780 7736 3779 7737
3776 7737 3775 7770 3785 7773
TIME...MOT...LOC 2007Z 258DEG 21KT 3781 7765
ALBLocal storm report, Jul 1, 4:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NW COLONIAL HEIGHTS 37.28N 77.42W
07/01/2021 CITY OF COLONIAL HEVA PUBLIC
MODERATE SIZE BRANCHES DOWN IN COLONIAL
HEIGHTS.
&&
ESSLocal storm report, Jul 1, 4:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SSW CHESTER 37.31N 77.45W
07/01/2021 CHESTERFIELD VA 911 CALL CENTER
TREE DOWN ON TREELY RD.
&&
ESSSpecial weather statement, Jul 1, 4:25 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
425 PM EDT Thu Jul 1 2021
MDZ022>024-VAZ099-012115-
Wicomico-Somerset-Inland Worcester-Accomack-
425 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...SOUTHERN
WICOMICO...WESTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...
At 425 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Hebron to near
Westover to Lawsonia. Movement was east at 25 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Salisbury, Fruitland, Pocomoke City, Princess Anne, University Of
Maryland Eastern Shore, Salisbury University, Delmar, Snow Hill,
Westover, Parsonsburg, Marion Station, Lawsonia, West Pocomoke,
Pittsville, Willards, Saxis, Whitehaven, Trinity, Cokesbury and Eden.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3790 7542 3788 7574 3792 7583 3795 7579
3795 7580 3791 7588 3803 7587 3803 7582
3804 7583 3808 7578 3808 7587 3809 7586
3814 7579 3814 7586 3823 7582 3827 7591
3843 7553 3846 7572 3844 7533
TIME...MOT...LOC 2025Z 263DEG 23KT 3834 7576 3816 7577 3794 7583
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:56 AM EDT | Small Craft Advisory | AKQ | 33 hr | |
| Jul 1, 1:39 PM EDT | Special Weather Statement | AKQ | Louisa | 36 min |
| Jul 1, 1:47 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| Jul 1, 1:59 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 46 min |
| Jul 1, 2:04 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Jul 1, 2:35 PM EDT | Special Weather Statement | AKQ | Hanover | 40 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Westmoreland | 23 min |
| Jul 1, 2:51 PM EDT | Special Weather Statement | AKQ | Caroline | 24 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | AKQ | York | 46 min |
| Jul 1, 3:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 3:03 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, Nottoway | 42 min |
| Jul 1, 3:11 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 42 min |
| Jul 1, 3:29 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 46 min |
| Jul 1, 3:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 1, 3:41 PM EDT | Special Weather Statement | AKQ | Nottoway | 49 min |
| Jul 1, 3:49 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, New Kent | 41 min |
| Jul 1, 4:07 PM EDT | Special Weather Statement | AKQ | Hanover | 53 min |
| Jul 1, 4:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 4:40 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan, Prince Edward | 50 min |
| Jul 1, 5:10 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, City of Richmond | 50 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 29 min |
| Jul 1, 5:35 PM EDT | Special Marine Warning | AKQ | 70 min | |
| Jul 1, 6:00 PM EDT | Special Weather Statement | AKQ | Accomack | 60 min |
| Jul 1, 6:02 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Lunenburg, Nottoway, Prince Edward | 58 min |
| Jul 1, 6:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 1, 7:04 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 1, 7:20 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.